Alert archive / Florida / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Jacksonville, FL

September 6, 2014Columbia County, Suwannee County, Florida

NWS Jacksonville, FL issued this flash flood warning at Sep 6, 2014, 6:28 AM EDT for Columbia County, Suwannee County, Florida. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2014, 6:28 AM EDT (10:28 UTC)
Expired
Sep 6, 2014, 9:30 AM EDT
In force
3 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, FL, Suwannee County, FL

The radar

The Moody AFB radar (KVAX), 95 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 7:00 AM EDTFLOOD3 Ene Columbia, FLCOLUMBIA COUNTY 911/DISPATCH REPORTS ONE HOME LOCATED SOUTH OF LAKE CITY WITH APPROXIMATELY 8 INCHES OF STANDING WATER IN THE YARD AND 2 INCHES OF INUNDATION INSIDE THE HOME.
Sep 6, 8:00 AM EDTHEAVY RAIN 10.382 Wnw Lake City, FL10.38 INCHES OF RAIN MEASURED OVER THE LAST 24 HOURS NEAR LAKE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 10.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2014-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2014-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WGUS52 KJAX 061028
FFWJAX
FLC023-121-061330-
/O.NEW.KJAX.FF.W.0001.140906T1028Z-140906T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 AM EDT SAT SEP 6 2014

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA
  SOUTHEASTERN SUWANNEE COUNTY IN NORTHERN FLORIDA

* UNTIL 930 AM EDT

* AT 625 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY AND SLOW MOVING RAIN OVER EASTERN SUWANNEE AND CENTRAL 
COLUMBIA COUNTIES. RADAR ESTIMATED THAT 4 TO 6 INCHES OF RAINFALL 
OCCURRED OVER THE WARNED AREA WITHIN 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE 
CITY...WINFIELD...WELLBORN...FIVE POINTS...AND COLUMBIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.

&&

LAT...LON 3028 8289 3029 8266 3014 8246 3012 8245
      3009 8248 3007 8252 3005 8254 3003 8253
      3001 8257 2998 8258 2994 8281

$$

ENYEDI
2 follow-up statements
076 
WGUS72 KJAX 061201
FFSJAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 AM EDT SAT SEP 6 2014

FLC023-121-061330-
/O.CON.KJAX.FF.W.0001.000000T0000Z-140906T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA FL-SUWANNEE FL-
801 AM EDT SAT SEP 6 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM EDT FOR
SOUTHEASTERN SUWANNEE AND SOUTHERN COLUMBIA COUNTIES...

AT 756 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE BANDS OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS PUSHING 
SOUTHWARD INTO THE SOUTHERN HALF OF COLUMBIA COUNTY...AS WELL AS 
EASTERN SUWANNEE COUNTY. RAINFALL RATES IN EXCESS OF 2 INCHES PER 
HOUR ARE CONTINUING ACROSS PORTIONS OF THE WARNED AREA...AND DOPPLER 
RADAR ESTIMATES THAT 6 TO 8 INCHES OF RAINFALL HAVE OCCURRED IN 
LOCATIONS JUST SOUTH OF LAKE CITY SINCE 4 AM. DOPPLER RADAR 
ESTIMATES WIDESPREAD RAINFALL TOTALS OF 3 TO 5 INCHES ELSEWHERE IN 
THE WARNED AREA SINCE 4 AM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINFIELD...
WATERTOWN...LULU...LAKE CITY...WELLBORN AND FIVE POINTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH THE MORNING HOURS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.

&&

LAT...LON 3028 8289 3029 8266 3014 8246 3012 8245
      3009 8248 3007 8252 3005 8254 3003 8253
      3001 8257 2998 8258 2994 8281

$$

NELSON
456 
WGUS72 KJAX 061322
FFSJAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 AM EDT SAT SEP 6 2014

FLC023-121-061331-
/O.EXP.KJAX.FF.W.0001.000000T0000Z-140906T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA FL-SUWANNEE FL-
922 AM EDT SAT SEP 6 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 AM EDT FOR SOUTHEASTERN
SUWANNEE AND SOUTHERN COLUMBIA COUNTIES...

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.

LAT...LON 3028 8289 3029 8266 3014 8246 3012 8245
      3009 8248 3007 8252 3005 8254 3003 8253
      3001 8257 2998 8258 2994 8281

$$

NELSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:40 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Sep 6, 4:40 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 AM EDT SAT SEP 6 2014

...PERIODS OF HEAVY RAINFALL EXPECTED THROUGH MONDAY...

.CURRENTLY...
EARLY MORNING SURFACE ANALYSIS DEPICTS HIGH PRESSURE (1021
MILLIBARS) COVERING THE WESTERN ATLANTIC NORTH OF THE BAHAMAS. A
LOW-LEVEL TROUGH EXTENDS FROM THE GEORGIA COASTAL WATERS
SOUTHWESTWARD TO THE NORTHEAST GULF OF MEXICO. MEANWHILE...A COLD
FRONT IS PRESSING ACROSS THE GREAT LAKES STATES AND IS MOVING INTO
THE OHIO AND WESTERN PORTIONS OF THE TENNESSEE VALLEY REGION.
ALOFT...DEEP- LAYERED RIDGING IS CENTERED OFF THE CAROLINA
COASTLINE. LOW-TOPPED CONVECTION IS DEVELOPING ALONG THE LOW-
LEVEL TROUGH OVER THE OKEFENOKEE SWAMP AND THE SUWANNEE
VALLEY...WITH ISOLATED SHOWERS POPPING OVER THE REST OF NORTHEAST
FLORIDA. WITH WEAK STEERING FLOW IN PLACE...THIS ACTIVITY IS
MOVING VERY SLOWLY EASTWARD AND IS PRODUCING HEAVY RAINFALL
RATES...WHICH WILL LIKELY BE THE THEME FOR THE WEEKEND.
OTHERWISE...LOW CEILINGS AND ABUNDANT MID AND UPPER LEVEL CLOUDS
ARE BLANKETING MUCH OF THE REGION...WITH PATCHES OF FOG OVER
INTERIOR SOUTHEAST GA. TEMPERATURES AND DEWPOINTS AT 08Z WERE
GENERALLY IN THE LOW TO MID 70S REGION-WIDE.

.NEAR TERM (TODAY AND TONIGHT)...
SHORT-TERM HI-RESOLUTION GUIDANCE SUCH AS THE HRRR AND ARW HAVE
INITIALIZED WELL WITH RESPECT TO CONVECTIVE DEVELOPMENT IN THE
OKEFENOKEE/SUWANNEE VALLEY REGION...AND THESE MODELS ADVECT THIS
ACTIVITY INTO THE REMAINDER OF NORTHEAST AND NORTH CENTRAL FL
DURING THE REMAINDER OF THE MORNING HOURS. CYCLONIC FLOW IN THE
LOW LEVELS WILL CONTINUE TO PROVIDE ENOUGH FORCING FOR BANDS OF
SHOWERS AND THUNDERSTORMS TO DEVELOP INTO THE EVENING HOURS...WITH
ACTIVITY INCREASING IN COVERAGE ALONG THE I-95 CORRIDOR DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS...WHERE CATEGORICAL POPS
WERE USED IN THE FORECAST GRIDS. INSERTED HEAVY RAINFALL WORDING
INTO THE ZONES FOR THESE LOCATIONS...AND WIDESPREAD RAINFALL
TOTALS TODAY AROUND 1 INCH ARE EXPECT. THE SCATTERED NATURE OF THE
HEAVY DOWNPOURS ON FRIDAY WILL PRECLUDE THE NEED FOR A FLOOD WATCH
AT THIS TIME. SLIGHT COOLING ALOFT SHOULD ALSO AID IN THE
DEVELOPMENT OF NUMEROUS MAINLY AFTERNOON AND EARLY EVENING SHOWERS
AND THUNDERSTORMS ACROSS THE REMAINDER OF INTERIOR SOUTHEAST GA.
AN EARLY START TO CONVECTION WILL LIKELY KEEP HIGHS IN THE MID TO
UPPER 80S REGION-WIDE...WITH LOCATIONS NEAR THE ALTAMAHA POSSIBLY
APPROACHING 90 BEFORE AFTERNOON CONVECTION DEVELOPS.

LOW PRESSURE IS EXPECTED TO CONSOLIDATE ALONG THE GA COAST THIS
EVENING...INCREASING SOUTHWEST STEERING FLOW IN THE LOW LEVELS.
THIS PATTERN WILL LIKELY PUSH EVENING ACTIVITY ALONG THE COAST
INTO THE OFFSHORE WATERS BY MIDNIGHT...WITH DRYING EXPECTED FROM
WEST TO EAST AS THE EVENING PROGRESSES. HI-RES MODELS INDICATE THE
POTENTIAL FOR OVERNIGHT DEVELOPMENT IN NORTH CENTRAL FL DURING THE
PRE-DAWN HOURS ON SUN. OTHERWISE...EXPECT ANOTHER ROUND OF LOW
CIGS AND SOME PATCHY FOG ACROSS INTERIOR SOUTHEAST GA. WARM AND
HUMID CONDITIONS WILL KEEP LOWS IN THE 70S.

.SHORT TERM (SUNDAY THROUGH TUESDAY)...
SUN & MON...UNSETTLED WEATHER WITH ABOVE NORMAL RAIN CHANCES WILL
CONTINUE AS HIGH MOISTURE CONTENT LINGERS OVER THE AREA (PWATS
OVER 2 INCHES) AND COMBINES WITH FORCING TRAILING A 1000-700 MB
LOW AS IT TRACKS SLOWLY NORTHWARD ALONG THE SE ATLANTIC SEABOARD.

SUN PRECIP WILL LIKELY BE ONGOING EARLY IN THE DAY ALONG A
CONVERGENT ZONE DRIFTING SOUTHWARD OVER THE AREA AS THE SURFACE
LOW TRACKS NNE ALONG THE GA/SC COAST...BUT MODELS DIVERGE WHERE
THIS ZONE WILL POSITION AROUND 12Z SUN WITH THE NMM/NAM NEAR THE
FL/GA STATE LINE AND THE ARW OVER OUR SOUTHERN FL ZONES. THE GFS
IS MUCH LESS AGGRESSIVE AND KEEPS THE HIGHER POPS OFFSHORE OF THE
LOCAL ATLANTIC COAST. FOR NOW ADVERTISED 20-30% POPS THROUGH
SUNRISE SUN...BUT AS MODEL CONSENSUS REFINES ITSELF THERE IS A
HIGH POTENTIAL FOR A BAND OF LOCALLY HEAVY RAINFALL ACROSS SOME
PORTION OF THE FORECAST AREA EARLY SUNDAY MORNING. AS THE DAY
PROGRESSES AND FORCING FROM A WEAK MID LEVEL TROUGH APPROACHES
FROM THE NW...ADDITIONAL PRECIP WILL BLOSSOM ACROSS THE FORECAST
AREA...WITH AGAIN A DIURNAL PATTERN EXPECTED WITH A FADE IN
ACTIVITY AFTER SUNSET. ADVERTISED WIDESPREAD RAINFALL CHANCES OF
60-70% WITH THE GREATEST POTENTIAL IN THE AFTN/EVENING. THE MAIN
CONVECTIVE HAZARDS WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL
GIVEN SLOW STORM MOTION...EXCESSIVE LIGHTNING AND WET DOWNBURSTS
OF 40-50 MPH. MON ANOTHER ROUND OF SHOWERS/TSTORMS EXPECTED TO
FILL IN ACROSS THE AREA THROUGH THE DAY WITH A MORE EASTWARD PUSH
OF PRECIP INTO THE AFTN TOWARD THE ATLANTIC SEABOARD. HIGH TEMPS
WILL BE NEAR TO SLIGHTLY BELOW CLIMO IN THE MID/UPPER 80S...NEAR
90 SE GA...WITH LOWS MILD IN THE LOW/MID 70S POSSIBLY A FEW UPPER
60S WELL INLAND MON NIGHT AS DRIER AIR BEGINS TO FILTER IN FROM
THE WEST.

TUE...RAIN CHANCES DECREASE AS LOW PRESSURE DEPARTS TO THE NE AND
HIGH PRESSURE RIDGING BUILDS NORTHWARD FROM SOUTH FL. PWATS HOVER
NEAR 2 INCHES OVER NE FL...BUT DRIER AIR WITH PWATS FALLING NEAR
1.75 INCHES FILTERS IN OVER SE GA. STILL ENOUGH LINGERING DEEP
LAYER MOISTURE TO CONTINUE ELEVATED RAIN CHANCES N THE 40-50%
RANGE WITH LIGHT STEERING FLOW STILL SUPPORTING LOCALLY HEAVY
RAINFALL. AFTN/EVENING PRECIP WILL SHIFT FROM THE ATLANTIC COAST
MON TOWARD WEST OF HIGHWAY 301 TUE AS THE EAST COAST SEA BREEZE
BEGINS TO STRENGTHEN ITS INLAND PUSH AS THE RIDGE BUILDS IN FROM
THE SOUTH.

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...
MEAN 1000-500 MB RIDGING WILL EDGE NORTHWARD AND EXTEND ACROSS
N-CENTRAL FL WHICH WILL BRING RAIN CHANCES BACK DOWN TO NEAR TO
BELOW CLIMO VALUES GIVEN INCREASED SUBSIDENCE. ADVERTISED RAIN
CHANCES IN THE 25-40% RANGE WITH THE HIGHEST VALUES OVER INLAND
AREAS BETWEEN THE ST JOHNS RIVER BASIN AND THE I-75 CORRIDOR EACH
AFTN/EVENING GIVEN WEAK STEERING FLOW. TEMPS WILL MODERATE NEAR TO
ABOVE CLIMO VALUES GIVEN STACKED RIDGING OVER THE AREA WITH HIGHS
IN THE LOW 90S/UPPER 80S INLAND TO MID 80S COAST...WITH LOWS IN
THE 70S. NEXT WEEKEND A FRONTAL ZONE BEGINS TO STALL OVER SOUTH
GA...WHICH WILL BRING AN INCREASE IN RAIN CHANCES NEXT WEEKEND.

&&

.AVIATION...
LIFR CIGS AT GNV WILL LIKELY LIFT SOON AS SHOWER ACTIVITY
APPROACHES THE TERMINAL. IFR CIGS AROUND 800 FEET ARE EXPECTED
AT SSI THROUGH AROUND 13Z...WITH VFR CIGS AROUND 5000 FT
ELSEWHERE THROUGH SUNRISE. NUMEROUS SHOWERS AND EMBEDDED
THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE REGIONAL TERMINALS
AFTER 14Z...AND HAVE RECENTLY AMENED THE TAFS TO INCLUDE TEMPO
GROUPS FOR PERIODS OF IFR VISIBILITIES THROUGH AT LEAST 18Z.
PERIODS OF SUB-VFR CONDITIONS WILL REMAIN POSSIBLE AT THE REGIONAL
TERMINALS THROUGH 00Z...WITH SOUTH TO SOUTHWEST SURFACE WINDS
REMAINING NEAR OR BELOW 10 KNOTS OUTSIDE OF HEAVIER SHOWER AND
THUNDERSTORM ACTIVITY.

&&

.MARINE...
WEAK LOW PRESSURE WILL REMAIN OVER OUR REGION THIS
WEEKEND...WITH PERIODS OF NUMEROUS SHOWERS AND THUNDERSTORMS
MOVING INTO AND DEVELOPING OVER THE COASTAL WATERS THROUGH MONDAY.
OUTSIDE OF THUNDERSTORM ACTIVITY...SOUTHWEST WINDS WILL LIKELY
SURGE TO NEAR CAUTION CONDITIONS OVER THE COASTAL WATERS THIS
EVENING. A COLD FRONT WILL THEN PUSH INTO THE SOUTHEASTERN STATES
LATE IN THE WEEKEND...STALLING NEAR THE SOUTHEAST GEORGIA COAST
EARLY NEXT WEEK. SEAS WILL GENERALLY REMAIN IN THE 2 TO 4 FOOT
RANGE THROUGH MONDAY. HIGH PRESSURE WILL THEN BUILD FROM SOUTH TO
NORTH TOWARDS MIDWEEK...ALLOWING A GENERAL SOUTHERLY WIND PATTERN
WITH SPEEDS REMAINING BELOW 15 MPH.

RIP CURRENTS: LOW RISK EXPECTED THROUGH SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  89  73  90  73 /  60  60  70  60
SSI  84  75  86  74 /  80  80  60  60
JAX  87  74  89  73 /  80  80  70  60
SGJ  87  75  86  74 /  80  80  60  60
GNV  87  72  87  71 /  70  70  60  40
OCF  89  72  86  72 /  70  60  60  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

NELSON/ENYEDI
Hazardous weather outlook, Sep 6, 5:28 AM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
528 AM EDT SAT SEP 6 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-070930-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
528 AM EDT SAT SEP 6 2014

...PERIODS OF HEAVY RAINFALL EXPECTED THROUGH MONDAY WITH
LOCALIZED FLOODING POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

LOW PRESSURE WILL CONSOLIDATE OVER COASTAL GEORGIA LATER
TODAY. NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS EARLY THIS
MORNING OVER THE SUWANNEE VALLEY AND THE OKEFENOKEE SWAMP WILL
SPREAD EASTWARD INTO THE REMAINDER OF NORTHEAST AND NORTH CENTRAL
FLORIDA AS THE MORNING PROGRESSES. NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS SOUTHEAST
GEORGIA...WITH THE POTENTIAL FOR WIDESPREAD HEAVY DOWNPOURS
SHIFTING TOWARDS THE INTERSTATE 95 CORRIDOR DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS. WIDESPREAD RAINFALL TOTALS OF
NEAR 1 INCH ARE EXPECTED TODAY...WITH LOCALLY HEAVIER AMOUNTS
EXPECTED. DUE TO THE SLOW MOVEMENT OF SHOWER AND THUNDERSTORM
ACTIVITY...LOCALIZED FLOODING WILL BECOME A HAZARD...MAINLY IN
URBAN AND COASTAL LOCATIONS. SHOWERS AND THUNDERSTORMS WILL
DIMINISH IN COVERAGE LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

LOW PRESSURE WILL ORGANIZE OVER THE COASTAL CAROLINAS LATER THIS
WEEKEND AHEAD OF A COLD FRONT THAT WILL STALL JUST NORTHWEST OF
OUR REGION BY MONDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED SUNDAY THROUGH MONDAY...MAINLY DEVELOPING DURING THE LATE
MORNING HOURS AND PERSISTING INTO THE EARLY EVENING HOURS.
ADDITIONAL RAINFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED SUNDAY
THROUGH MONDAY...WITH LOCALLY HEAVIER AMOUNTS EXPECTED. LOCALIZED
FLOODING WILL REMAIN A HAZARD...PARTICULARLY IN URBAN AND COASTAL
LOCATIONS. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EARLY EVENING HOURS FROM SUNDAY THROUGH
TUESDAY...WITH GUSTY WINDS AND FREQUENT LIGHTNING STRIKES BEING
THE MAIN HAZARDS. DAILY THUNDERSTORM COVERAGE IS EXPECTED TO
DECREASE BY WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IF WIDESPREAD HEAVY RAINFALL
AND FLOODING MATERIALIZES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

In the hours before

Local storm report, Sep 6, 6:09 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
609 AM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     FLOOD            8 SSW LAKE CITY         30.09N 82.69W
09/06/2014                   COLUMBIA           FL   TRAINED SPOTTER

            A FEW INCHES OF STANDING WATER COVERING SEVERAL LOW LYING
            ROADS IN COLUMBIA COUNTY.

&&

WALSH

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 4:23 AM EDTAreal Flood AdvisoryJAXColumbia, Hamilton82 min
Sep 6, 4:54 AM EDTAreal Flood AdvisoryJAXColumbia2 hr
Sep 6, 5:42 AM EDTAreal Flood WarningJAXColumbia2 hr
Sep 6, 6:39 AM EDTAreal Flood AdvisoryJAXBaker, Columbia, Union2 hr
Sep 6, 6:44 AM EDTAreal Flood AdvisoryJAXAlachua, Columbia, Gilchrist, Union2 hr
Sep 6, 7:17 AM EDTAreal Flood AdvisoryJAXSuwannee118 min
Sep 6, 7:27 AM EDTAreal Flood AdvisoryJAXColumbia, Hamilton, Suwannee2 hr
Sep 6, 8:32 AM EDTAreal Flood WarningJAXSuwannee118 min
Sep 6, 8:46 AM EDTAreal Flood AdvisoryJAXBaker, Columbia, Nassau, Union119 min
Sep 6, 9:08 AM EDTFlash Flood WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union5 hr
Sep 6, 9:30 AM EDTAreal Flood WarningJAXAlachua, Columbia, Hamilton, Suwannee, Union2 hr
Sep 6, 7:16 PM EDTAreal Flood AdvisoryJAXFlagler119 min

Nearby

Flash Flood Warnings in Florida, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.